Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 296, NWS Amarillo, TX

October 17, 2007Carson County, Gray County, Roberts County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Oct 17, 2007, 2:03 AM CDT for Carson County, Gray County, Roberts County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 17, 2007, 2:03 AM CDT (07:03 UTC)
Expired
Oct 17, 2007, 2:44 AM CDT
In force
41 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Carson County, TX, Gray County, TX, Roberts County, TX

The radar

The Amarillo radar (KAMA), 73 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 17, 2:15 AM CDTHAIL 0.757 Se Kingsmill, TXHEAVY RAIN WITH A FEW HAILSTONES MIXED IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 17, 1:36 AM CDTTornado WatchSPC7 hr
Oct 17, 1:44 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
2083 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 170704
SVRAMA
TXC065-179-393-170800-
/O.NEW.KAMA.SV.W.0296.071017T0703Z-071017T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
203 AM CDT WED OCT 17 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CARSON COUNTY IN THE PANHANDLE OF TEXAS
  WESTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS
  SOUTHEASTERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 300 AM CDT

* AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES
  SOUTH OF KINGSMILL...OR ABOUT 15 MILES EAST OF PANHANDLE...MOVING
  NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CODMAN...
  PAMPA...
  KINGSMILL...
  LEFORS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY MORNING
FOR CENTRAL TEXAS.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CDT
WEDNESDAY MORNING FOR CENTRAL OKLAHOMA AND CENTRAL TEXAS.

LAT...LON 3570 10091 3568 10053 3521 10103 3524 10115
      3531 10125
TIME...MOT...LOC 0703Z 221DEG 29KT 3532 10110

$$

JJB
2 follow-up statements
000 
WWUS54 KAMA 170716
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
215 AM CDT WED OCT 17 2007

TXC065-170725-
/O.CAN.KAMA.SV.W.0296.000000T0000Z-071017T0800Z/
CARSON TX-
215 AM CDT WED OCT 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CARSON COUNTY IS
CANCELLED...

THE STORM HAS MOVED OUT OF CARSON COUNTY.  THUS...THE SEVERE 
THUNDERSTORM WARNING IS CANCELED.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY MORNING
FOR CENTRAL TEXAS.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CDT
WEDNESDAY MORNING FOR CENTRAL OKLAHOMA AND CENTRAL TEXAS.

LAT...LON 3521 10103 3535 10108 3570 10091 3568 10053
TIME...MOT...LOC 0715Z 221DEG 29KT 3539 10102

$$

TXC179-393-170800-
/O.CON.KAMA.SV.W.0296.000000T0000Z-071017T0800Z/
ROBERTS TX-GRAY TX-
215 AM CDT WED OCT 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR WESTERN GRAY AND SOUTHEASTERN ROBERTS COUNTIES...

AT 213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 
12 MILES SOUTH OF PAMPA...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CODMAN...
  PAMPA...
  LEFORS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY MORNING
FOR CENTRAL TEXAS.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CDT
WEDNESDAY MORNING FOR CENTRAL OKLAHOMA AND CENTRAL TEXAS.

LAT...LON 3521 10103 3535 10108 3570 10091 3568 10053
TIME...MOT...LOC 0715Z 221DEG 29KT 3539 10102

$$

JOHNSON
000 
WWUS54 KAMA 170744
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
244 AM CDT WED OCT 17 2007

TXC179-393-170754-
/O.CAN.KAMA.SV.W.0296.000000T0000Z-071017T0800Z/
ROBERTS TX-GRAY TX-
244 AM CDT WED OCT 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GRAY AND SOUTHEASTERN
ROBERTS COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE 
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE. THUS...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY MORNING
FOR CENTRAL TEXAS.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CDT
WEDNESDAY MORNING FOR CENTRAL OKLAHOMA AND CENTRAL TEXAS.

LAT...LON 3521 10103 3535 10108 3570 10091 3568 10053
TIME...MOT...LOC 0744Z 221DEG 29KT 3557 10083

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 1:05 AM CDT, 58 minutes earlier.

Area forecast discussion, Oct 17, 1:05 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
105 AM CDT WED OCT 17 2007

.AVIATION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL PERSIST DURING THE OVERNIGHT
PERIOD AS AN UPPER LEVEL SYSTEM MOVES TOWARDS THE PANHANDLES. MAY SEE
A BRIEF PERIOD OF LOW CLOUDS AHEAD OF THE SURFACE TROUGH THAT WILL BE
MOVING WEST TO EAST ACROSS THE AREA LATE TONIGHT THROUGH EARLY
WEDNESDAY MORNING. BY MIDDAY...STRONG SOUTHWEST TO WEST WINDS WILL
MIX TOWARDS THE SURFACE. AS A RESULT...MAY NEED AN AVIATION WEATHER
WARNING FOR KAMA AREA THIS AFTERNOON.

NUNEZ

&&

.PREV DISCUSSION... /ISSUED 932 PM CDT TUE OCT 16 2007/

UPDATE...
SEEING A FEW SHOWERS BEGINNING TO DEVELOP OVER THE NORTHEAST TX
PANHANDLE AND EASTERN/NORTHEASTERN NM THIS EVENING. THE ONLY CHANGES
TO PREVIOUS FORECAST WERE TO REMOVE TEMPORAL WORDING FROM THE TONIGHT
PERIOD AND BUMP UP POPS LATER TONIGHT JUST SLIGHTLY. OTHERWISE...THE
REMAINDER OF FORECAST LOOKS RIGHT ON TRACK AND NO OTHER CHANGES NEEDED.

SCHNEIDER

PREV DISCUSSION... /ISSUED 709 PM CDT TUE OCT 16 2007/

AVIATION...
SFC WINDS SLOWLY STARTING TO BACK DOWN WITH RECENT OBS SHOWING AROUND 15KT
IN KAMA AND KDHT. MAY NEED TO AMEND CURRENT TAFS IF WINDS CONTINUE
THE DOWNWARD TREND. WINDS WILL ONCE AGAIN INCREASE TOMORROW AFTERNOON
AS THE SFC GRADIENT TIGHTENS. WINDS MAY BE A BIT STRONGER TOMORROW
WITH SUSTAINED WINDS BETWEEN 25KT AND 30KT. CIGS MAY DROP AGAIN
OVERNIGHT...BUT WITH DRIER AIR ACROSS THE WESTERN AND NORTHERN
PANHANDLES...THINKING THE BEST CHANCE FOR IFR CIGS WILL OCCUR AT KAMA
BETWEEN 09Z AND 12Z. PRECIP MAY ALSO BE AN ISSUE OVERNIGHT TONIGHT.
THE UPPER LEVEL TROUGH WILL APPROACH THE PANHANDLES
TONIGHT...PROVIDING ENOUGH LIFT TO GENERATE THUNDERSTORMS. TIMING AND
LOCATIONS ARE STILL UNCERTAIN SO DECIDED TO LEAVE PRECIP OUT OF TAFS.
WOULD FAVOR KAMA WITH STORMS FORMING AFTER 03Z. BUT APPEARS MOST OF
THE PRECIP WILL REMAIN ACROSS THE EASTERN CWA.

JJB

PREV DISCUSSION... /ISSUED 355 PM CDT TUE OCT 16 2007/

DISCUSSION...
RATHER ANEMIC MOISTURE PLUME APPROACHING FROM THE SOUTH THIS
AFTERNOON...WITH CU FIELD BEGINNING TO INVADE THE PANHANDLES. AIR IS
VERY DRY...BUT WITH APPROACHING SHORTWAVE TROF...AND IMPROVING
DYNAMICS TONIGHT AS MIDLEVEL JET APPROACHES...ELEVATED THUNDERSTORMS
WILL CERTAINLY BE POSSIBLE. HAVE ADJUSTED POPS A BIT FOR TONIGHT...
WITH BEST MOISTURE EXPECTED TO MATERIALIZE OVER EASTERN ZONES AHEAD
OF SFC TROF LATE TONIGHT. BEST CHANCES FOR STORMS SHOULD BE LATE
TONIGHT AS FORCING IS MAXIMIZED IN COMBINATION WITH MOISTURE. MAY SEE
A COUPLE OF HAILSTORMS IN THE AMPLY SHEARED ENVIRONMENT...BUT THESE
SHOULD BE ELEVATED IN NATURE.

AS STRONG SYSTEM TRANSLATES ACROSS THE AREA...DRY SLOT WILL REDUCE
MOISTURE EVEN FURTHER...WITH DEEP MIXING OF STRONG WINDS TO THE
SURFACE. WILL NEED TO MONITOR CONDITIONS FOR WIND ADVISORY CRITERIA...
BUT AT THIS TIME...HAVE KEPT WINDS BENEATH CRITERIA WEDNESDAY.
CONTINUED SLIGHT CHANCE POPS IN THE MORNING ON WEDNESDAY BEFORE
WIDESPREAD DRYING ENSUES...AND RETAINED MINIMAL POPS AS COLD POOL
ALOFT TRANSLATES ACROSS THE AREA...SHOULD A SHOWER OR TSTM DEVELOP IN
ASSOCIATION WITH THIS FEATURE.

COOLER AIR GRAZES THE AREA ON THURSDAY BEFORE A RETURN TO WARMER
TEMPERATURES FRIDAY AND SATURDAY. NEXT SIGNIFICANT SYSTEM NEARS ON
SUNDAY. A SUBSTANTIAL COLD FRONT WILL PUSH THROUGH THE PANHANDLES
SUNDAY AFTERNOON AND EVENING...WITH A MIDLEVEL SYSTEM TO THE WEST.
MODELS ARE STILL EXTREMELY DISPARATE REGARDING THEIR SOLUTIONS FOR
THE NEXT SYSTEM...WITH THE GFS A BIT MORE PROGRESSIVE THAN THE
ECMWF...WHICH CLOSES OFF THE SYSTEM AND SPINS IT AROUND THE ROCKY
MOUNTAIN AREA FOR SEVERAL DAYS. GIVEN UNCERTAINTY...AND APPARENT
STRENGTH OF THE FRONT...WHICH WILL USHER IN MUCH COOLER AND DRIER
AIR...HAVE CONTINUED IDEA FROM PREVIOUS SHIFT OF GENLY DRY FORECAST
IN THE EXTENDED PERIODS...WITH ONLY SLIGHT CHANCE TSRA AS COLD FRONT
DISPLACES MEAGER MOISTURE SUNDAY AND SUNDAY NIGHT.

OF CONCERN IN THE EXTENDED PERIODS IS THE POTENTIAL FOR TEMPERATURES
APPROACHING FREEZING. HAVE INCLUDED MINIMA IN THE LOW 30S DAYS 7 AND
8 AS EXTREMELY DRY AIR...LIGHT WINDS...AND CLEARING SKIES IN POST
FRONTAL AIRMASS ARE EXPECTED TO MAXIMIZE RADIATIONAL COOLING.

KRAMAR

FIRE WEATHER...
ACTIVE FIRE WX PERIOD FOR THE REMAINDER OF THE WEEK AS POTENT UPPER
SYSTEM MOVES THROUGH...BRINGING VERY DRY AIR...TEMPERATURES ABOVE
NORMAL...AND STRONG AND GUSTY WESTERLY WINDS. FIRE WEATHER WATCH WILL
BE ISSUED THIS PACKAGE FOR WEDNESDAY AFTERNOON AND EVENING...AND WILL
NEED TO BE CONSIDERED FOR SUBSEQUENT DAYS AS WELL...GIVEN FORECASTED
HUMIDITIES AT OR BELOW 15 PERCENT FOR MUCH OF THE AREA...AND WINDS
EXPECTED NEAR OR ABOVE 20KT.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
     THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HUTCHINSON...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN.

OK...FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
     THE FOLLOWING ZONES: CIMARRON...TEXAS.

&&

24/08
Hazardous weather outlook, Oct 16, 9:37 PM CDT, 4 hours 26 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
937 PM CDT TUE OCT 16 2007

OKZ001>003-TXZ001>020-171100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
937 PM CDT TUE OCT 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN TWO-THIRDS OF THE
OKLAHOMA PANHANDLE...AS WELL AS THE SOUTHEAST THREE-FOURTHS OF THE
TEXAS PANHANDLE THROUGH TONIGHT. A FEW STORMS MAY REACH SEVERE
LEVELS...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS.

IN ADDITION...CAUTION IS ADVISED ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN SECTIONS OF THE TEXAS
AND OKLAHOMA PANHANDLES WEDNESDAY MORNING. BY WEDNESDAY AFTERNOON...
WINDY AND WARM CONDITIONS WILL RESULT IN AN INCREASED FIRE DANGER.
THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS PARTS OF THE AREA SUNDAY
AND SUNDAY NIGHT. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT.

BROST

In the hours before

Local storm report, Oct 17, 12:06 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1206 AM CDT WED OCT 17 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1142 PM     HAIL             12 SW AMARILLO          35.08N 101.97W
10/16/2007  M1.50 INCH       RANDALL            TX   TRAINED SPOTTER

&&

EVENT NUMBER 00036

KJS
Local storm report, Oct 17, 12:15 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1215 AM CDT WED OCT 17 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1204 AM     HAIL             FRITCH                  35.64N 101.60W
10/17/2007  E1.50 INCH       HUTCHINSON         TX   EMERGENCY MNGR

&&

EVENT NUMBER 00037

KJS
Local storm report, Oct 17, 12:43 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1243 AM CDT WED OCT 17 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1219 AM     HAIL             FRITCH                  35.64N 101.60W
10/17/2007  E1.50 INCH       HUTCHINSON         TX   TRAINED SPOTTER

            PING PONG SIZE HAIL

&&

EVENT NUMBER 00038

NUNEZ
Special weather statement, Oct 17, 1:04 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
104 AM CDT WED OCT 17 2007

TXZ004-170645-
OCHILTREE TX-
104 AM CDT WED OCT 17 2007

...STRONG THUNDERSTORM IN OCHILTREE COUNTY...

AT 104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF WAKA MOVING NORTHEAST AT 50 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE
POSSIBLE WITH THIS STORM.

JOHNSON
Special weather statement, Oct 17, 1:49 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
149 AM CDT WED OCT 17 2007

TXZ010-015-170745-
HEMPHILL TX-WHEELER TX-
149 AM CDT WED OCT 17 2007

...STRONG THUNDERSTORM IN HEMPHILL AND NORTHWESTERN WHEELER
COUNTIES...

AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF NEW MOBEETIE MOVING NORTHEAST AT
40 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

JJB
Special weather statement, Oct 17, 1:51 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
151 AM CDT WED OCT 17 2007

TXZ009-013-014-170745-
CARSON TX-GRAY TX-ROBERTS TX-
151 AM CDT WED OCT 17 2007

...STRONG THUNDERSTORM IN EASTERN CARSON...NORTHERN GRAY AND SOUTHERN
ROBERTS COUNTIES...

AT 151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF GROOM MOVING NORTHEAST AT 40
MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

JJB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 11:28 PM CDTSevere Thunderstorm WarningAMACarson, Potter, Randall49 min
Oct 16, 11:47 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Randall58 min
Oct 17, 12:06 AM CDTTornado WarningAMAArmstrong, Randall24 min
Oct 17, 12:11 AM CDTTornado WarningAMARandall34 min
Oct 17, 12:16 AM CDTSevere Thunderstorm WarningAMAHutchinson44 min
Oct 17, 12:47 AM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall58 min
Oct 17, 12:49 AM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.